What Are The Worst Side Effects Of Diltiazem

What Are The Worst Side Effects Of Diltiazem.Diltiazem is a calcium channel blocker used primarily to treat high blood pressure and certain types of angina (chest pain). As with any medication, it can cause side effects. The severity and occurrence of these side effects can vary among individuals. Here are some of the potential side effects of diltiazem:

What Are The Worst Side Effects Of Diltiazem

Common Side Effects:

  1. Dizziness: This is usually mild and tends to go away as your body adjusts to the medication.
  2. Flushing: Reddening of the skin, especially the face.
  3. Headache: This can be temporary and might diminish with continued use.
  4. Swelling: Edema or fluid accumulation can cause swelling in the feet, ankles, or legs.
  5. Slower heart rate: Diltiazem can decrease the heart rate, especially at higher doses.

Less Common or Rare Side Effects:

  1. Digestive problems: Nausea, vomiting, constipation, and diarrhea can occur.
  2. Liver problems: Elevated liver enzymes, indicating potential liver damage, can happen rarely. This usually reverses once the medication is stopped.
  3. Rash or itching: Some people might develop an allergic reaction to the drug.
  4. Mood changes: Including depression or mood swings.
  5. Breathing problems: Shortness of breath or difficulty breathing.
  6. Fainting: This can occur if the heart rate becomes too slow or the blood pressure drops excessively.
  7. Low blood pressure: Especially when moving from a sitting or lying position to standing.

Serious Side Effects (Seek medical attention immediately):

  1. Severe allergic reactions: Symptoms can include hives, difficulty breathing, and swelling of the face, lips, tongue, or throat.
  2. Irregular heart rhythms: Symptoms might include palpitations, dizziness, or fainting.
  3. Severe skin reactions: Including Stevens-Johnson syndrome, which can cause blistering and peeling.

It’s important to understand that while these side effects are potential risks associated with diltiazem, not everyone will experience them. Some people might tolerate the drug very well, while others might have one or more side effects.

Always consult with a healthcare provider about any concerns regarding medication. They can provide guidance tailored to an individual’s medical history and current health condition. If a person believes they are experiencing a side effect from diltiazem, they should seek medical attention.

Leave a Comment